2 years ago I started having trouble speaking. I was saying the wrong words, stuttering (similar to what you reported), blanking out and sometimes just unable to come up with the words, like my brain was shorting out. Then I started having jerking in my body, my legs, my arms, my head, hands, abdomen, pretty much everywhere. It really freaked me out, still does actually. I have difficulty falling asleep because of the muscle jerks and spasms. Also when I was trying to relax to go to sleep my muscles, instead of relaxing as I drifted off, would become very tense, especially my abdominal muscles, my neck and shoulders, almost like I was straining to do a sit-up. As I was drifting off to sleep the tense muscles would actually begin to hurt from the strain and it would pull me back from the brink of sleep. So frustrating, I still have this issue although the severity varies.
I've talked to my primary care Dr. and my bariatic surgeon numerous times about this and they have no answers after testing me for everything possible including my nutritional blood values. I have severe sleep issues from this and at times it seriously affects my ability to function mentally and physically.
This is what I've been able to figure out. At just about the same time these symptoms began I developed a duodenal ulcer that bleeds and causes severe nausea, and took my ability to eat back to like it was the first months after the bypass, it affected my appetite and caused some vomiting. Up to that point I had lost about a 120lbs from the surgery but after the ulcer I lost another 50+ lbs and have stayed at 125-130lbs for a year and a half now. I lost my hair again like I did after the surgery and looked very sickly. Although my symptoms have gotten better, my hair has grown back and I look more healthy, though I'm too skinny (never thought I'd say that in this lifetime lol) The jerky muscles, speech problems and the muscle contractions have improved but seem to re-intensify when I start having trouble eating. I don't think it's from the Wellbutrin and the reason is, I have been going through this nutritional rollercoaster for the last 5 years and have seen a pattern develope and my Wellbutrin consumption hasn't changed even though I'm sure my absorbtion of it has. I believe the problems are from poor nutrition and nothing else regardless of what my blood work said.
I do not regret having the surgery because even thought I've had some problems they were self inflicted. I have a severe back injury that is not operable so I've had to take medication for the pain. I did not take any NSAIDS orally but occasionally during really bad flare ups I'd go to the ER and they'd give me a Toridol shot that helped my pain more than anything else. Toridol is an NSAID and even though it was given as an injection it attacked the lining of my stomach and small intestine and I should never have taken it, I had been warned that NSAIDS in any form are very dangerous for GB patients. Then I started smoking again in the fall of 2010 after quitting for 7 years. I had been warned that smoking is very bad for GB patients but wasn't aware of the affects it has on the stomach and small intestine. Those two things together cause me to develope a bleeding ulcer that I still have problems with. None of this was because of the surgery, it was due to poor choices I made out of ignorance.
I advocate strongly for this surgery because, even though I've had complications, it saved my life. I was 300lbs with PCOS, diabetes, thyroid disease, liver disease and high cholesterol, all of which began with the PCOS and became a viscious cycle... meds made me gain weight, weight made me get worse and need more meds and around and around it went until I was 300lbs and very sick. I did not have an eating disorder and that's probably why I've never gained the weight back or developed addiction problems with drugs and alcahol like a lot of GB patients develop.
Try using some B complex sub-lingual drops and consentrate on ramping up on your nutrition with bananas, milk, eggs and vit C rich fruits etc.. I bet you start feeling better in a couple of weeks.
Also I have ADhD too but don't take anything extra for it because Wellbutrin is a known non stimulant treatment for ADD and using it along with Adderal might be too much creating tension in your body and your mind.
I hope this helps, God Bless